MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci 5; Surgeon Side Cart

INTUITIVE SURGICAL, INC daVinci 5; Surgeon Side Cart
Model Number 380730-40
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci assisted surgical procedure, the customer contacted the technical support engineer (tse) and reported that the system was displaying a message instructing the user to shut down.The logs were reviewed and the issue was confirmed.Troubleshooting determined that the right arm on the console was causing the problem, as it was not recognized by the console.The procedure was converted to another dv system.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the master tool manipulator (mtm) right to correct the issue.The system was tested and verified as ready for use.Isi did receive the product involved with this complaint and performed the failure analysis.During the investigation, failure analysis reviewed the field logs and the reported errors were confirmed in the field logs but could not be replicated during in house testing, indicating an intermittent failure.The mtm was subsequently installed on surgeon console fixture test platform (sftp) for further evaluation.During testing, the unit initially failed the following test grip accuracy test post sine cycle failed the following specs calib rom delta.A recalibration sequence was performed, after which the unit passed all previously failed tests.A one hour sine cycle test was subsequently performed, and the unit passed successfully without any issues.An additional finding was identified during fitness testing that was not related to the field complaint slow gravity balance test post sine cycle wp failed the following specs wrist pitch ripple trq max power bevel teeth fwd drive, slow gravity balance test post sine cycle wy failed the following specs wrist yaw ripple rq max power bevel teeth fwd drive.A visual inspection was performed.Failure analysis noted that one of the pivot covers was damaged, one screw on the grip housing was missing, and the unit had an older revision of the axis 1 cover.No other external mechanical damage, contamination, or abnormal conditions related to the reported event were observed.Based on the investigation and evaluation results, failure analysis determined that the slipring was the root cause of the reported event.

Brand Name
daVinci 5
Common Device Name
Surgeon Side Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50850343
Report Number2955842-2026-39642
Device Sequence Number9508404
Product Code NAY
UDI-Device Identifier00886874119747
UDI-Public(01)00886874119747
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380730-40
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2024-07-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown